North Carolina, 2004Damaging Wind in North Carolina, June 3, 2004
June 3, 2004 · NWS ILM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 3, 9:38 AM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 3, 9:38 AM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1038 AM EDT THU JUN 3 2004
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE IN COVERAGE
ACROSS SOUTH CAROLINA PORTION OF CWA. EXPECT THIS TREND TO CONTINUE
IN JUICY AND UNSTABLE AIRMASS AHEAD OF COLD FRONT STILL WELL
UPSTREAM. OMEGA FIELDS JUSTIFY BUMPING POPS BACK UP TO 40 FROM 20
PERCENT.
FORECAST AREA IS IN A SLIGHT RISK OF SEVERE TODAY. NOT MUCH IN THE
WAY OF UPPER SUPPORT OR STRONG WINDS ALOFT THIS AFTERNOON. DRY AIR
IN MID LEVELS CONDUCIVE FOR DOWNBURSTS. WET BULBS ZEROS DOWN TO
ABOUT 10 KFT AND SO HAIL ALSO A POSSIBILITY. EXPECT MAINLY THOUGH
SOME HEAVY RAIN...AS STORMS ARE MOVING AT LESS THAN 15 MPH. ONE TO
TWEAKED TEMPS AND DEWPOINTS UP TO MATCH CURRENT CONDITIONS.
&&
.MARINE...
PRESSURE PATTERN REMAINS QUITE MESSY OVER THE CAROLINAS...WITH WEAK
TROFFING OVER THE PIEDMONT AND JUST OFF THE COAST. WILL MAINTAIN
LIGHT SW WINDS THROUGH THE AFTERNOON. BEYOND THAT AM NOT TOO FOND
OF ETA/GFS/NGM...SO NOT INCLINED TO MAKE ANY REAL CHANGES UNTIL
AFTER 12Z RUNS COME IN.
&&
.PRELIMINARY POINT TEMPS/POPS...
WILMINGTON 90 70 80 66 / 40 40 60 40
FLORENCE 92 65 82 64 / 40 40 50 30
LUMBERTON 92 65 81 63 / 40 40 60 40
MYRTLE BEACH 87 71 82 67 / 40 40 60 40
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
SC...NONE.
&&
PUBLIC: RJD
MARINE: RAS
Hazardous weather outlook, Jun 3, 3:08 AM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
408 AM EDT THU JUN 3 2004
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-040806-
BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN-
HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG-
408 AM EDT THU JUN 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA
AND NORTHEASTERN SOUTH CAROLINA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HAZARDOUS WEATHER IS NOT EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
03
In the hours before
Local storm report, Jun 3, 12:36 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
136 PM EDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 1 NW RED BLUFF 33.91N 78.85W
06/03/2004 0.88 INCH HORRY SC LAW ENFORCEMENT
1205 PM HAIL CONWAY 33.84N 79.05W
06/03/2004 0.88 INCH HORRY SC BROADCAST MEDIA
&&
HAWKINSSpecial weather statement, Jun 3, 1:15 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
215 PM EDT THU JUN 3 2004
NCZ096-097-099>101-031900-
BLADEN NC-BRUNSWICK NC-COLUMBUS NC-NEW HANOVER NC-PENDER NC-
215 PM EDT THU JUN 3 2004
...STRONG THUNDERSTORMS OVER COLUMBUS AND BRUNSWICK COUNTIES...
AT 210 PM EDT...STRONG THUNDERSTORMS WERE OCCURRING ALONG A LINE
EXTENDING FROM NEAR ORTON PLANTATION TO 5 MILES NORTHEAST OF
CHADBOURN....MOVING NORTH NORTHEAST AT 15 MPH.
THESE THUNDERSTORMS WILL REACH A CASTLE HAYNE TO CLARKTON LINE BY
230 PM.
THE STRONGEST THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING PENNY
SIZED HAIL
AND WIND GUSTS OF 60 MPH. ALSO VERY HEAVY RAIN WITH AMOUNTS OF 1 TO
2 INCHES ARE POSSIBLE IN THE STRONGEST STORMS.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
HTTP://WWW.ERH.NOAA.GOV/ILM
HAWKINS
Thunderstorm Wind, Brunswick
- When
- June 3, 1:50 PM EST to 1:55 PM EST
- Where
- Brunswick County, 4 mi S of Leland
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.200, -78.050
Wind gusts were estimated at 70 mph at the Magnolia Greens golf course. Patio furniture was blown 30 yards, and there was some shingles torn off of a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Mexico, June 3, 2004$1.2 million · 1.75 in hail · 5 events
- Damaging Wind in South Carolina, June 3, 2004$125,000 · 70 kt wind · 1 event
- Lightning Strike in Florida, June 3, 20042 injured · 1 event
- Damaging Wind in South Carolina, June 3, 2004$20,000 · 60 kt wind · 1 event
- Hail in Colorado, June 3, 20041.75 in hail · 10 events
- Hail and Damaging Wind in South Dakota, June 3, 20041.75 in hail · 5 events
- Hail and Damaging Winds in Texas, June 3, 2004$3,000 · 61 kt wind · 4 events
- Hail and Damaging Wind in Florida, June 3, 20041.25 in hail · 4 events
- Hail in Colorado, June 3, 20041 in hail · 4 events
- Hail in South Dakota, June 3, 20041 in hail · 3 events
- Hail in Nebraska, June 3, 2004$2,000 · 1 in hail · 3 events
- Flooding in Iowa, June 3, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410064.